MAUDE Adverse Event Report: TEURMO BCT IMUGARD; IMUGARD WB PLT PLATELET POOLING SET

TEURMO BCT IMUGARD; IMUGARD WB PLT PLATELET POOLING SET
Catalog Number 41950
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported elevated white blood cell (wbc) content in a pooled blood product.Donor unit id # (b)(6).There was not a transfusion recipient or patient involved at the time of the unit processing, therefore no patient information is reasonably known at the time of the event.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported elevated white blood cell (wbc) content in a pooled blood product.Donor unit id # (b)(6).There was not a transfusion recipient or patient involved at the time of the unit processing; therefore no patient information is reasonably known at the time of the event.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Corrected information is provided in e.1.Investigation: an investigation was conducted for the imugard platelet pooling set leukoreduction failure.The terumo bct field performance team visited the customer sites to observe the platelet manufacturing process, and more specifically the platelet pooling process using the imugard pooling sets.The focus of this visit was to observe the processes to identify any possible causes or contributing factors to the leukoreduction failures observed beginning in february of 2024 and peaking in may of 2024.Many of the events occurred in may, which was shortly before both preventive maintenance and calibration verification were due on the sysmex instrument used to measure wbcs for those products.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported elevated white blood cell (wbc) content in a pooled blood product.Donor unit id # (b)(6) there was not a transfusion recipient or patient involved at the time of the unit processing; therefore, no patient information is reasonably known at the time of the event.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in h.6 and h.11.Investigation: an investigation was conducted for the imugard platelet pooling set leukoreduction failure.The terumo bct field performance team visited the customer sites to observe the platelet manufacturing process, and more specifically the platelet pooling process using the imugard pooling sets.The focus of this visit was to observe the processes to identify any possible causes or contributing factors to the leukoreduction failures observed beginning in (b)(6) 2024 and peaking in (b)(6) 2024.Many of the events occurred in may, which was shortly before both preventive maintenance and calibration verification were due on the sysmex instrument used to measure wbcs for those products.A disposable complaint history search was performed for this lot and found no reports for similar issues on this lot.The device history records (dhr) were reviewed for this lot.There were no events noted in the dhr that would have contributed to the elevated wbc count experienced by the customer.Root cuase: a root cause assessment was performed for this complaint.Based on the available information a definitive root cause could not be determined but it is likely due to one or a combination of the possible causes listed below: cell counter calibration and performance during the month of may.Minor differences in product handling and sampling processes compared to more typical processes.Variation in manual expression steps of the platelet production process.Possible differences in processes between the platelet manufacturing sites.A defective supplier component (filter).

Brand Name
IMUGARD
Common Device Name
IMUGARD WB PLT PLATELET POOLING SET
Manufacturer (Section D)
TEURMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key20174110
Report Number1722028-2024-00394
Device Sequence Number7113549
Product Code KSR
UDI-Device Identifier05020583419506
UDI-Public05020583419506
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
BK230838
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number41950
Device Lot Number09F15990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2024
Supplement Date Received by Manufacturer01/17/2025
03/10/2025
Initial Report FDA Received Date09/09/2024
Supplement Report FDA Received Date01/24/2025
03/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown